Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2012, 3:11 PM EDT for 4 counties in Indiana. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 29, 2012, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:30 PM EDT | TSTM WND DMG | Muncie, IN | TREES DOWNED AT WASHINGTON AND DICKS STREET WITH GUST FRONT. TIME APPROXIMATED TO BE 330 PM BY SPOTTER. |
| Jun 29, 3:39 PM EDT | TSTM WND GST 60 | 1 S Alexandria, IN | |
| Jun 29, 3:39 PM EDT | HAIL 0.25 | 1 S Alexandria, IN | |
| Jun 29, 3:41 PM EDT | TSTM WND GST 60 | Muncie, IN | VERY HEAVY RAIN. |
| Jun 29, 4:02 PM EDT | TSTM WND DMG | Muncie, IN | TREES...TREE LIMBS AND POWER LINES NEAR 28 AND HWY 3 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:49 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
474
WUUS53 KIND 291911
SVRIND
INC035-065-095-159-292000-
/O.NEW.KIND.SV.W.0123.120629T1911Z-120629T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTH CENTRAL HENRY COUNTY IN EAST CENTRAL INDIANA...
NORTHERN MADISON COUNTY IN CENTRAL INDIANA...
EASTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 400 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ELWOOD...OR 11 MILES
SOUTHWEST OF FAIRMOUNT...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MUNCIE...
ALEXANDRIA...
FRANKTON...
ORESTES...
COUNTRY CLUB HEIGHTS...
SUMMITVILLE...
CHESTERFIELD...
DALEVILLE...
GASTON...
YORKTOWN...
BALL STATE UNIVERSITY...
EATON...
SELMA...
ALBANY...
PRAIRIE CREEK RESERVOIR...
SPRINGPORT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 32 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 8531 4016 8587 4022 8586 4022 8592
4041 8590 4041 8586 4038 8585 4038 8522
4034 8521
TIME...MOT...LOC 1911Z 278DEG 22KT 4031 8580
WIND...HAIL 60MPH <.75IN
$$
KOCH3 follow-up statements
102
WWUS53 KIND 291926
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT FRI JUN 29 2012
INC035-065-095-159-292000-
/O.CON.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
DELAWARE-HENRY-MADISON-TIPTON-
326 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
NORTH CENTRAL HENRY...NORTHERN MADISON AND EASTERN TIPTON COUNTIES
UNTIL 400 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ALEXANDRIA...OR 9 MILES
SOUTHWEST OF FAIRMOUNT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MUNCIE...ALEXANDRIA...COUNTRY CLUB HEIGHTS...SUMMITVILLE...
CHESTERFIELD...DALEVILLE...GASTON...YORKTOWN...BALL STATE
UNIVERSITY...EATON...SELMA...ALBANY...PRAIRIE CREEK RESERVOIR...
SPRINGPORT AND SUMMIT LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 8531 4016 8587 4022 8586 4022 8592
4041 8590 4041 8586 4038 8585 4038 8522
4034 8521
TIME...MOT...LOC 1926Z 278DEG 22KT 4030 8568
WIND...HAIL 60MPH <.75IN
$$
HOMANN/KOCH262
WWUS53 KIND 291939
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 PM EDT FRI JUN 29 2012
INC035-065-095-159-292000-
/O.CON.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
DELAWARE-HENRY-MADISON-TIPTON-
339 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
NORTH CENTRAL HENRY...NORTHERN MADISON AND EASTERN TIPTON COUNTIES
UNTIL 400 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ALEXANDRIA...OR 9 MILES SOUTH OF
FAIRMOUNT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MUNCIE...CHESTERFIELD...DALEVILLE...GASTON...YORKTOWN...BALL STATE
UNIVERSITY...EATON...SELMA...ALBANY...PRAIRIE CREEK RESERVOIR...
SPRINGPORT AND SUMMIT LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 8531 4016 8587 4022 8586 4022 8592
4041 8590 4041 8586 4038 8585 4038 8522
4034 8521
TIME...MOT...LOC 1940Z 278DEG 22KT 4029 8557
WIND...HAIL 60MPH <.75IN
$$
HOMANN/KOCH460
WWUS53 KIND 291949
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT FRI JUN 29 2012
INC159-291959-
/O.CAN.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
TIPTON-
349 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIPTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4002 8531 4015 8582 4038 8570 4038 8522
4034 8521
TIME...MOT...LOC 1949Z 278DEG 22KT 4028 8550
$$
INC035-065-095-292000-
/O.CON.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
DELAWARE-HENRY-MADISON-
349 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
NORTH CENTRAL HENRY AND NORTHERN MADISON COUNTIES UNTIL 400 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF ALEXANDRIA...OR 10
MILES NORTHWEST OF MUNCIE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MUNCIE...YORKTOWN...BALL STATE UNIVERSITY...EATON...SELMA...
ALBANY...PRAIRIE CREEK RESERVOIR AND SPRINGPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 8531 4015 8582 4038 8570 4038 8522
4034 8521
TIME...MOT...LOC 1949Z 278DEG 22KT 4028 8550
WIND...HAIL 60MPH <.75IN
$$
HOMANN/KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 29, 2:10 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT FRI JUN 29 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 350 AM EDT FRI JUN 29 2012 THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN PORTIONS OF OUR REGION LATER TODAY BEFORE STALLING. AN WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND. IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP OUR WEATHER QUITE WARM AND DRY. && .NEAR TERM /REST OF TODAY/... ISSUED AT 941 AM EDT FRI JUN 29 2012 MAIN FOCUS WILL BE THE CONTINUED HOT TEMPERATURES AND WHETHER ANY CHANGES ARE NEEDED IN THE EXCESSIVE HEAT HEADLINES AND THUNDERSTORM CHANCES LATER TODAY ACROSS CENTRAL AND NORTHER PORTIONS. SURFACE CHARTS INDICATED A WEAK COLD FRONT WAS OVER NORTHERN ILLINOIS AND EXTREME NORTHERN INDIANA AND THIS FRONT MAY MOVE TO THE EXTREME NORTHERN PART OF OUR FORECAST AREA BEFORE STALLING OUT TODAY. THERE IS SOME POOLING OF 70 PLUS DEWPOINTS NEAR THIS FRONT AND MODELS HINT THAT SCATTERED THUNDERSTORMS WILL PROBABLY DEVELOP LATER TODAY ALONG THIS FRONT. THERE IS SOME DIFFERENCE BETWEEN MODELS ON HOW FAR SOUTH THIS OCCURS WITH THE NAM KEEPING ALL BUT FAR NORTHERN PARTS OF OUR FORECAST AREA DRY TODAY. THE GFS...RAPID REFRESH AND EURO ARE A LITTLE MORE AGGRESSIVE IN SPREADING PRECIP SOUTH ACROSS OUR REGION WHILE THE NAM/CANADIAN KEEP THINGS MORE CAPPED ACROSS OUR REGION. FOR NOW WILL TAKE A MIDDLE OF THE ROAD APPROACH WHICH WOULD INDICATE SCATTERED THUNDERSTORMS MAINLY NORTH OF INDY...WHILE FAR SOUTHERN SECTIONS STAY DRY. SPC HAS THE NORTHERN HALF OF OUR REGION IN A SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND EARLY TONIGHT. AS FAR AS TEMPERATURES TODAY NORTHERN SECTIONS WILL BE A LITTLE COOLER AS 850 MB TEMPERATURES ARE IN THE LOWER 20S AND THERE WILL BE MORE CLOUDS AND A FEW THUNDERSTORMS TODAY. MEANWHILE SOUTHERN AREAS WILL BE ALMOST AS HOT AS YESTERDAY. WITH HIGHS IN THE MIDDLE TO UPPER 90S ACROSS OUR NORTH WILL DOWNGRADE EXCESSIVE HEAT WARNING TO A HEAT ADVISORY NORTH OF INDY TODAY...WHILE LEAVING MOST AREAS FROM INDY AND SOUTH STILL IN AN EXCESSIVE HEAT WARNING. EVEN IN THE SOUTH...HEAT INDEX VALUES MAY NOT QUITE REACH 110 AS DRIER AIR WILL SPREAD INTO OUR SOUTHERN SECTIONS LATER TODAY. BUT IT WILL BE CLOSE ENOUGH TO CONTINUE THE EXCESSIVE HEAT WARNING. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 350 AM EDT FRI JUN 29 2012 ...NEAR RECORD HIGH TEMPERATURES AND ELEVATED FIRE DANGER CONTINUE THIS WEEKEND ESPECIALLY SOUTH... A STRONG UPPER RIDGE WILL EXTENDED FROM NORTHERN GEORGIA TO THE CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL DISTURBANCE ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT. FOR TONIGHT EXPECT A FEW LINGERING THUNDERSTORMS ACROSS OUR NORTH WITH DRY CONDITIONS SOUTH. THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT WITH BEST CHANCES BEING NORTH OF I70 AS THE WEAK UPPER LEVEL DISTURBANCE MOVES BY. EVEN THOUGH MODELS SHOW A SLIGHT COOLING...WILL LEAN SOMEWHAT TOWARDS PERSISTENCE AS A STRONG UPPER RIDGE WILL BE JUST TO OUR SOUTH AND 850 MB TEMPERATURES WILL BE WELL ABOVE NORMAL. HIGHS THIS WEEKEND WILL RANGE FROM MID 90S OVER NORTHERN SECTIONS TO THE ALMOST 105 ACROSS OUR FAR SOUTH. WILL PROBABLY NEED SOME TYPE OF HEAT HEADLINES AT LEAST ACROSS OUR SOUTH THIS WEEKEND. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 210 PM EDT FRI JUN 29 2012 PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF THUNDERSTORMS. && .AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/... ISSUED AT 1130 AM EDT FRI JUN 29 2012 THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES ARE TO LOW RIGHT NOW TO MENTION ANYTHING. WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE POSSIBILITY OF THUNDERSTORM GUSTS. && .FIRE WEATHER... ISSUED AT 350 AM EDT FRI JUN 29 2012 WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR SOUTH MAY APPROACH 25 PERCENT...BUT WINDS WILL NOT BE HIGH ENOUGH TO REACH RED FLAG CRITERIA TODAY. && .CLIMATE... ISSUED AT 350 AM EDT FRI JUN 29 2012 RECORD HIGHS FOR KIND: ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901) JUNE - 104 (6/28/2012) JUNE 29 - 100 (1934) JUNE 30 - 97 (1933) && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ035- 036-043>048-051>057-060>065-067>072. HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 037>042-049. && SYNOPSIS...JEH NEAR TERM...JEH/SMF SHORT TERM...JEH LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Jun 29, 2:43 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 PM EDT FRI JUN 29 2012 INZ021-028>031-035>049-051>057-062>065-072-301845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 243 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. AN ENHANCED THREAT FOR FIRES IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING THUNDERSTORMS THE MAIN THREATS. HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND NORTH OF INTERSTATE 70. TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IN ADDITION.. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN SATURDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-301845- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 243 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED DANGER FOR FIRES SPREADING. HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES. TIMING: THROUGH EARLY EVENING. DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL PRODUCE AN INCREASED DANGER FOR FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE PERIOD. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN INCREASED RISK FOR FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Jun 29, 9:32 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 932 AM EDT FRI JUN 29 2012 INZ021-028>031-035>049-051>057-060>065-067>072-292145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 932 AM EDT FRI JUN 29 2012 ...ELEVATED FIRE DANGER TODAY... ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES AND LACK OF RAINFALL WILL LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY FIRES THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING THEM UNDER CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER A LITTLE AND ONLY DROP DOWN TO THE 25 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY A SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT- STRUCK VEGETATION. OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND MORE DETAILED INFORMATION. SMF
Special weather statement, Jun 29, 2:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EDT FRI JUN 29 2012 INZ021-028>031-035>049-051>057-060>065-067>072-300000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 235 PM EDT FRI JUN 29 2012 ...ELEVATED FIRE DANGER TODAY... ANOTHER DAY OF RECORD HIGH TEMPERATURES AND LACK OF RAINFALL WILL LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY FIRES THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING THEM UNDER CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER A LITTLE AND ONLY DROP DOWN TO THE 25 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY A SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT- STRUCK VEGETATION. OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND MORE DETAILED INFORMATION. SMF
Special weather statement, Jun 29, 2:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT FRI JUN 29 2012
INZ028-029-035-291915-
FOUNTAIN-TIPPECANOE-WARREN-
236 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...WESTERN
TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF WILLIAMSPORT...OR 15 MILES SOUTH
OF FOWLER...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WEST LAFAYETTE...
SHADELAND...
PURDUE UNIVERSITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4050 8688 4025 8691 4032 8738 4048 8736
4048 8710 4050 8709
TIME...MOT...LOC 1836Z 275DEG 12KT 4040 8724
KOCHLocal storm report, Jun 29, 2:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 E LAFAYETTE 40.41N 86.79W
06/29/2012 E1.00 INCH TIPPECANOE IN PUBLIC
MOSTLY PEA SIZE HAIL BUT SOME LARGER.
&&
EVENT NUMBER IND1200297
DRTLocal storm report, Jun 29, 2:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST KOKOMO 40.48N 86.13W
06/29/2012 E50 MPH HOWARD IN LAW ENFORCEMENT
MULTIPLE TREES DOWN. ONE TREE FELL ON CAR
0255 PM HAIL KOKOMO 40.48N 86.13W
06/29/2012 E0.25 INCH HOWARD IN LAW ENFORCEMENT
&&
EVENT NUMBER IND1200298
EVENT NUMBER IND1200299
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:19 AM EDT | Heat Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Henry and 6 more | 9 hr |
| Jun 29, 2:36 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 39 min |
| Jun 29, 2:50 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 40 min |
| Jun 29, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 46 min |
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 43 min |
| Jun 29, 3:05 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 40 min |
| Jun 29, 3:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 40 min |
| Jun 29, 3:32 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 43 min |
| Jun 29, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Rush | 39 min |
| Jun 29, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 46 min |
| Jun 29, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 38 min |
| Jun 29, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 42 min |
| Jun 29, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.